Texas, 2006

Damaging Wind in Texas, July 23, 2006

July 23, 2006 · NWS CRP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 23, 4:48 PM CST, 42 minutes earlier.

Area forecast discussion, Jul 23, 4:48 PM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
548 PM CDT SUN JUL 23 2006

.UPDATE...KCRP RADAR WAS SHOWING A CONTINUED INCREASE IN COVERAGE
OF CONVECTION ACROSS THE NRN ZONES. THE CONVECTION WAS BEING AIDED
BY THE QUASI-STATIONARY FNTL BNDRY DRAPED JUST TO THE NORTH OF
THIS CONVECTION ACROSS THE EWX CWA. LAPS WAS SHOWING CAPES AS HIGH
AS 3000 J/KG ACROSS THE NRN ZONES. THE WBZ WAS STILL VERY HIGH AND SO
THE MAIN THREAT WL BE FROM PULSE DOWNBURST WINDS AS THESE STRONG
CORES DESCEND. EXPECT THE CONVECTION TO LINGER THROUGH THE EVENING
HOURS ESPECIALLY WITH THE ABUNDANT CAPE...WK FORCING FROM THE FNTL
BNDRY TO OUR NORTH AND THE CONTINUED BOUNDARY INTERACTION WITH
OUTFLOWS AND THE SEABREEZE. AS A RESULT...BUMPED UP POPS TO CHC
ACROSS THE NRN TWO-THIRDS OF THE CWA. WL MAINTAIN THE SLIGHT CHC
POPS ACROSS THE SOUTHEAST COASTAL BEND AS THIS AREA WL REMAIN A
BIT DRIER AND MORE STABLE. MOST OF THE CONVECTION WL DISSIPATE
BY MIDNIGHT. DECIDED TO LOWER THE WINDS AND SEAS FOR TNT GIVEN
THE FLAT GRADIENT.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, Jul 23, 10:28 AM CST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1128 AM CDT SUN JUL 23 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-241100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1128 AM CDT SUN JUL 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. LOCALIZED HEAVY RAINFALL IS POSSIBLE WHICH WILL RESULT IN
NUISANCE PONDING OF WATER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AS A WEAK UPPER LEVEL
DISTURBANCE WILL REMAIN OVER THE REGION. BETTER CHANCES FOR RAIN
WILL OCCUR TUESDAY AND WEDNESDAY AS A TROPICAL WAVE OVER THE
SOUTHERN GULF OF MEXICO MOVES NORTH INTO THE COASTAL BEND. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE COASTAL PLAINS AND
EASTERN RIO GRANDE PLAINS TUESDAY INTO WEDNESDAY. THE MAIN THREAT
FROM THIS ACTIVITY WILL BE HEAVY RAIN. SOME AREAS MAY EXPERIENCE
EXCESSIVE RAINFALL BY WEDNESDAY LEADING TO ISOLATED FLOODING
PROBLEMS. THE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT/BB

In the hours before

Special weather statement, Jul 23, 5:01 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
601 PM CDT SUN JUL 23 2006

TXZ234-232345-
VICTORIA-
601 PM CDT SUN JUL 23 2006

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR INEZ...OR 11 MILES NORTHEAST OF VICTORIA...
MOVING SOUTHWEST AT 5 MPH.

THIS STORM WILL BE NEAR...
  TELFERNER BY 635 PM CDT.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION...OCCASIONAL CLOUD TO GROUND LIGHTNING WILL CONTINUE
WITH THIS STORM.

JR

The radar

The Laughlin AFB radar (KDFX), 165 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, La Salle

When
July 23, 5:30 PM CST
Where
La Salle County, Encinal
Measured
50 kt (58 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
28.033, -99.350

A thunderstorm produced microburst over the city of Encinal. Broadcast media, from nearby Laredo, reported a large aluminum section of roof from an old school building in Encinal was blown off and carried downwind roughly one block into a house. One telephone pole was also split in half by the section of roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527301.